Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Considering Prednisone


04-30-2014, 09:45 AM   #1
kylej03
 
Join Date: Apr 2014
Location: San Diego, California
Considering Prednisone

I've had UC for about 2 months now, and been on Mesalamine for 3 weeks. My effects got a little better but then yesterday they got worse again. I am getting really sick of symptoms and my doctor prescribed prednisone. 40 mg for a week, then 30 mg for a week, then 20, then cutting down by 5 mg a week. So a total of 8 weeks. However I'm petrified of the side effects. Reading online it sounds like nearly everyone has weight gain, some severity of moonface, or depression amongst other things. I'm a high school student that has spent the last 2 years working out and losing weight to finally get to a point where I'm happy with my body. I'm really not willing to put any weight back on, or deal with moonface, especially with stuff like prom coming up. Should I stick with mesalamine a while longer? Try a mesalamine enema?
04-30-2014, 11:17 AM   #2
vonfunk
Bourbon Bandito
 
vonfunk's Avatar
 
Join Date: Jul 2010
Location: Toronto, Ontario

My Support Groups:
Prednisone is fantastic for putting people in remission. The side effects while not pleasant are temporary. If you continue your same exercise regime then weight gain will be minimal, as far as the moonface, it happens. The longer you are on the drug the worse it gets, however the it recedes quickly when you are off of the drug. For a two month course the physical changes (if you see them) are easily dropped when you're finished.
I was on it for several years, I've always been tubby, however the amount of weight I gained was nowhere close to how much I lost during my first flare.
__________________
"Peer review or it never happened" - Oscar Wilde
Jason's colon
10/14/1980 - 06/21/2011
Goodnight Sweet Prince

04-30-2014, 12:36 PM   #3
Ness1993
 
Ness1993's Avatar
 
Join Date: Apr 2014
Location: UK

My Support Groups:
Hi
Im on pentasa and when this didnt work too great my IBD nurse put me on pentasa enemas. This made me 10x worse. Defentialty thought it was worth a go though. He also recommended steriods but we are going to try new medication first as i dont want to be put on steriods yet.
Its really up to you and what you want to try so dont let them push you into anything you do not want.
__________________


Diagnosis: Ulcerative Colitis March 14
Current medication: Waiting on new medication & Omeprazole
Previous medication: Prednisolone, Pentasa & Salofalk
Currently in a flare
04-30-2014, 12:38 PM   #4
theOcean
Moderator
 
theOcean's Avatar
 
Join Date: Jan 2014
Location: Toronto, ON, Canada

My Support Groups:
I actually experienced a decreased appetite with prednisone, and didn't get bloating the last time I was on it. I think as long as you watch your intake you should be fine, and any moon face is temporary and will go away when you stop.

I know the side-effects can sound scary, but if it works for you it'll keep you from needing to go on stronger and scarier medication! It usually did the trick for me for getting me back into remission. It sounds like you might need a little more than the Pentasa right now to help you, so this hopefully will.
__________________
Diagnosis: Fistulizing Crohn's, 2011 (originally Dx as Ulcerative Pancolitis)
Past Medication: Pentasa, Remicade, Prednisone, Imuran
Current Medication: Humira (biweekly), 100mg 6mp
Unrelated Medication: 36mg Concerta, 75mg Pregabalin
Currently: In remission!
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Considering Prednisone
Thread Tools


All times are GMT -5. The time now is 02:40 PM.
Copyright 2006-2017 Crohnsforum.com